Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

New obstructions to the thickening of $CW$-complexes


Author: Octavian Cornea
Journal: Proc. Amer. Math. Soc. 132 (2004), 2769-2781
MSC (2000): Primary 57R12, 55Q25; Secondary 37D15
DOI: https://doi.org/10.1090/S0002-9939-04-07345-9
Published electronically: March 25, 2004
MathSciNet review: 2054804
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we use Morse theory to produce new obstructions to the existence of thickenings of $CW$-complexes in low codimension. The obstructions are expressed as nonexistence of solutions $x$ to an equation of type $\Sigma^{k}L=\Sigma^{s}x$ with $L$ a Ganea-Hopf type invariant.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57R12, 55Q25, 37D15

Retrieve articles in all journals with MSC (2000): 57R12, 55Q25, 37D15


Additional Information

Octavian Cornea
Affiliation: Département de Mathématiques et de Statistique, Université de Montréal, CP 6128, Succursale Centre-ville, Montréal, Quebec H3C 3J7, Canada
Email: cornea@dms.umontreal.ca

DOI: https://doi.org/10.1090/S0002-9939-04-07345-9
Received by editor(s): December 17, 2002
Received by editor(s) in revised form: May 17, 2003
Published electronically: March 25, 2004
Communicated by: Paul Goerss
Article copyright: © Copyright 2004 American Mathematical Society